Alert archive / Utah / Wind Advisories in 2015
Wind Advisory 10, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this wind advisory at Nov 8, 2015, 2:50 PM MST. It took effect at Nov 9, 2015, 9:00 AM MST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Nov 8, 2015, 2:50 PM MST (21:50 UTC)
- In effect from
- Nov 9, 2015, 9:00 AM MST
- Expired
- Nov 9, 2015, 7:47 PM MST
- In force
- 11 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
565 WWUS75 KSLC 082150 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 250 PM MST SUN NOV 8 2015 UTZ003-005-015-016-091200- /O.NEW.KSLC.WI.Y.0010.151109T1600Z-151110T0300Z/ SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS- WEST CENTRAL UTAH-SOUTHWEST UTAH- INCLUDING THE CITIES OF...SALT LAKE CITY...TOOELE...WENDOVER... SNOWVILLE...DELTA...FILLMORE...BEAVER...CEDAR CITY...MILFORD 250 PM MST SUN NOV 8 2015 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 8 PM MST MONDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 8 PM MST MONDAY. * AFFECTED AREA...MUCH OF WESTERN UTAH INCLUDING THE GREAT SALT LAKE DESERT...THE SALT LAKE AND TOOELE VALLEYS...WEST CENTRAL UTAH AND SOUTHWEST UTAH. * WINDS...SOUTH WINDS 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING...SOUTH WINDS WILL INCREASE THROUGH MONDAY MORNING AND REMAIN STRONG THROUGH THE AFTERNOON HOURS. A COLD FRONT WILL SWEEP THROUGH UTAH IN THE LATE AFTERNOON AND EVENING. BRIEF STRONG GUSTS ARE EXPECTED OUT OF THE NORTHWEST WITH THE FRONT...THEN WINDS WILL QUICKLY DIMINISH THROUGH THE EVENING. * IMPACTS...GUSTY CROSS WINDS WILL IMPACT EAST TO WEST ORIENTED ROADWAYS...INCLUDING INTERSTATE 80 AND HIGHWAY 6. AREAS OF REDUCED VISIBILITY ARE POSSIBLE IN BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN MAKE DRIVING DIFFICULT. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
4 follow-up statements
445 WWUS75 KSLC 091110 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 410 AM MST MON NOV 9 2015 UTZ003-005-015-016-091900- /O.CON.KSLC.WI.Y.0010.151109T1600Z-151110T0300Z/ SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS- WEST CENTRAL UTAH-SOUTHWEST UTAH- INCLUDING THE CITIES OF...SALT LAKE CITY...TOOELE...WENDOVER... SNOWVILLE...DELTA...FILLMORE...BEAVER...CEDAR CITY...MILFORD 410 AM MST MON NOV 9 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM MST THIS EVENING... * AFFECTED AREA...THE VALLEYS OF WESTERN UTAH INCLUDING THE GREAT SALT LAKE DESERT...THE SALT LAKE AND TOOELE VALLEYS...WEST CENTRAL UTAH AND SOUTHWEST UTAH. * WINDS...SOUTH WINDS 25 TO 35 MPH WITH GUSTS NEAR 50 MPH. * TIMING...SOUTH WINDS WILL INCREASE THROUGH THIS MORNING AND REMAIN STRONG THROUGH THE AFTERNOON HOURS. A COLD FRONT WILL ENTER WESTERN UTAH LATE THIS AFTERNOON...THEN SWEEP ACROSS THE STATE TONIGHT. BRIEF STRONG GUSTS ARE EXPECTED OUT OF THE NORTHWEST BEHIND THE FRONT. WINDS WILL STEADILY DIMINISH BEHIND THE FRONT OVERNIGHT. * IMPACTS...GUSTY CROSS WINDS WILL IMPACT EAST TO WEST ORIENTED ROADWAYS...INCLUDING INTERSTATE 80 AND HIGHWAY 6. AREAS OF REDUCED VISIBILITY ARE POSSIBLE IN BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN MAKE DRIVING DIFFICULT. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
052 WWUS75 KSLC 091806 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1106 AM MST MON NOV 9 2015 UTZ003-005-015-016-100215- /O.CON.KSLC.WI.Y.0010.000000T0000Z-151110T0300Z/ SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS- WEST CENTRAL UTAH-SOUTHWEST UTAH- INCLUDING THE CITIES OF...SALT LAKE CITY...TOOELE...WENDOVER... SNOWVILLE...DELTA...FILLMORE...BEAVER...CEDAR CITY...MILFORD 1106 AM MST MON NOV 9 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * AFFECTED AREA...THE VALLEYS OF WESTERN UTAH INCLUDING THE GREAT SALT LAKE DESERT...THE SALT LAKE AND TOOELE VALLEYS... WEST CENTRAL UTAH AND SOUTHWEST UTAH. * WINDS...SOUTH WINDS 25 TO 35 MPH WITH GUSTS NEAR 50 MPH. * TIMING...SOUTH WINDS WILL CONTINUE TO INCREASE AND REMAIN STRONG THROUGH THIS AFTERNOON. A COLD FRONT WILL ENTER WESTERN UTAH LATE THIS AFTERNOON...THEN SWEEP ACROSS THE STATE TONIGHT. BRIEF STRONG GUSTS ARE EXPECTED OUT OF THE NORTHWEST BEHIND THE FRONT. WINDS WILL STEADILY DIMINISH BEHIND THE FRONT OVERNIGHT. * IMPACTS...GUSTY CROSS WINDS WILL IMPACT EAST TO WEST ORIENTED ROADWAYS...INCLUDING INTERSTATE 80 AND HIGHWAY 6. AREAS OF REDUCED VISIBILITY ARE POSSIBLE IN BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN MAKE DRIVING DIFFICULT. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
982 WWUS75 KSLC 092246 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 346 PM MST MON NOV 9 2015 UTZ003-005-015-016-100300- /O.CON.KSLC.WI.Y.0010.000000T0000Z-151110T0300Z/ SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS- WEST CENTRAL UTAH-SOUTHWEST UTAH- INCLUDING THE CITIES OF...SALT LAKE CITY...TOOELE...WENDOVER... SNOWVILLE...DELTA...FILLMORE...BEAVER...CEDAR CITY...MILFORD 346 PM MST MON NOV 9 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * AFFECTED AREA...THE VALLEYS OF WESTERN UTAH INCLUDING THE GREAT SALT LAKE DESERT...THE SALT LAKE AND TOOELE VALLEYS... WEST CENTRAL UTAH AND SOUTHWEST UTAH. * WINDS...SOUTH WINDS 25 TO 35 MPH WITH GUSTS NEAR 50 MPH...SHIFTING TO THE NORTHWEST AND DIMINISHING. * TIMING...SOUTH WINDS WILL REMAIN GUSTY INTO THE EVENING HOURS. A COLD FRONT ACROSS THE WEST DESERT LATE THIS AFTERNOON WILL SWEEP ACROSS THE STATE TONIGHT. BRIEF STRONG GUSTS ARE EXPECTED OUT OF THE NORTHWEST BEHIND THE FRONT. WINDS WILL STEADILY DIMINISH BEHIND THE FRONT OVERNIGHT. * IMPACTS...GUSTY CROSS WINDS WILL IMPACT EAST TO WEST ORIENTED ROADWAYS...INCLUDING INTERSTATE 80 AND HIGHWAY 6. AREAS OF REDUCED VISIBILITY ARE POSSIBLE IN BLOWING DUST. WIND SENSITIVE OPERATIONS MAY BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN MAKE DRIVING DIFFICULT. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
797 WWUS75 KSLC 100247 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 747 PM MST MON NOV 9 2015 UTZ003-005-015-016-100400- /O.CAN.KSLC.WI.Y.0010.000000T0000Z-151110T0300Z/ SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS- WEST CENTRAL UTAH-SOUTHWEST UTAH- INCLUDING THE CITIES OF...SALT LAKE CITY...TOOELE...WENDOVER... SNOWVILLE...DELTA...FILLMORE...BEAVER...CEDAR CITY...MILFORD 747 PM MST MON NOV 9 2015 ...WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 8PM... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY WILL ALLOW THE WIND ADVISORY TO EXPIRE AT 8PM AS WINDS CONTINUE TO DIMINISH THIS EVENING. $$ ROGOWSKI FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Nov 8, 9:10 AM MST, 5 hours 40 minutes earlier.
Area forecast discussion, Nov 8, 9:10 AM MST, 5 hours 40 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SALT LAKE CITY UT 910 AM MST SUN NOV 8 2015 .SYNOPSIS...A DRY AND MILD SOUTHWEST FLOW WILL PREVAIL ACROSS THE AREA THROUGH EARLY MONDAY. A PACIFIC STORM SYSTEM WILL CROSS THE REGION LATER MONDAY THROUGH TUESDAY NIGHT. A SECOND SYSTEM WILL BRUSH NORTHERN PORTIONS OF THE AREA WEDNESDAY NIGHT AND THURSDAY. A DRIER WESTERLY FLOW WILL DEVELOP FOR THE LATTER PART OF THE WEEK. && .DISCUSSION...A BAND OF THIN CIRRUS ASSOCIATED WITH A WEAK DISTURBANCE AT 300MB WILL CONTINUE TO SLOWLY MOVE ACROSS THE CWA FROM WEST TO EAST TODAY. BECAUSE THE CLOUDS ARE RELATIVELY THIN HAVE DECIDED TO GO WITH MOSTLY SUNNY SKY CONDITIONS ACROSS THE ENTIRE CWA RATHER THAN PARTLY CLOUDY. MODELS DO NOT SHOW ANY SIGNIFICANT INCREASE IN HIGH LEVEL MOISTURE UNTIL AFTER 00Z. THE ONLY OTHER CONCERN FOR TODAY IS HOW WARM OR MILD WE WILL GET. SINCE THERE IS A DEEP INVERSION UP THROUGH 630 MB...14K FT MSL...AS INDICATED ON THE 12Z SLC SOUNDING...WE WILL NOT BE ABLE TO REALIZE THE FULL POTENTIAL OF THE THIS AIR MASS. THIS IS ESPECIALLY TRUE FOR VALLEY LOCATIONS NORTH OF ABOUT SALT LAKE COUNTY AS THERE IS A WEAK SURFACE HIGH OVER SOUTHEAST IDAHO WHICH WILL LIKELY KEEP THE SURFACE GRADIENT NORTH TO SOUTH AND PREVENT GOOD DEEP MIXING OF SOUTHERLY WINDS. THE SURFACE PRESSURES HAVE BEEN FALLING MORE RAPIDLY OVER WEST CENTRAL UTAH THIS MORNING WHICH IS PROBABLY AN INDICATOR THAT SOUTHERLY SURFACE WINDS MAY NOT REACH TOO FAR INTO NORTHERN UTAH THIS AFTERNOON. BASED ON THIS THE AFTERNOON MAX TEMPERATURES MAY BE 1-3 DEGREES TOO HIGH ACROSS THE VALLEYS OF THE NORTHERN THIRD OF THE CWA. DUE TO LOW CONFIDENCE HAVE DECIDED THAT WE ARE PROBABLY CLOSE ENOUGH AND THAT AN UPDATE ON TEMPERATURES IS NOT REQUIRED. && .AVIATION...WINDS AT THE SLC TERMINAL ARE EXPECTED TO SWITCH TO THE NORTHWEST BETWEEN 21Z AND 23Z TODAY. HOWEVER...THERE IS STILL A 20 PERCENT CHANCE THAT WINDS REMAIN SOUTHERLY THROUGH THE ENTIRE DAY. OTHERWISE...VFR CONDITIONS WILL PREVAIL UNDER MOSTLY SUNNY SKIES. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && PUBLIC...STRUTHWOLF AVIATION...SCHOENING FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Nov 8, 3:49 AM MST, 11 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 349 AM MST SUN NOV 8 2015 UTZ001>016-019>021-517-518-WYZ021-091100- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 349 AM MST SUN NOV 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT THE OUTLOOK AREA WILL SEE DRY CONDITIONS TODAY WITH SEASONABLE TEMPERATURES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A PACIFIC STORM SYSTEM WILL MOVE THROUGH THE OUTLOOK AREA MONDAY THROUGH EARLY WEDNESDAY. SOUTHERLY WINDS WILL BECOME LOCALLY STRONG AND GUSTY DURING THE DAY MONDAY...PRIMARILY OVER SOUTHERN AND EASTERN UTAH. PRECIPITATION WILL MOVE INTO NORTHERN UTAH AND SOUTHWEST WYOMING MONDAY AFTERNOON AND EVENING. THE PRECIPITATION WILL BEGIN AS MOUNTAIN SNOW/VALLEY RAIN...WITH SNOW LEVELS FALLING TO THE VALLEY FLOORS MONDAY NIGHT OR EARLY TUESDAY MORNING. THE FOCUS OF PRECIPITATION WILL SHIFT INTO CENTRAL AND SOUTHERN UTAH DURING THE DAY TUESDAY...THOUGH SOME SNOW SHOWERS WILL REMAIN OVER NORTHERN UTAH. TEMPERATURES WILL BE COLD ENOUGH TO SUPPORT SNOW FOR ALL BUT THE LOWEST ELEVATIONS NEAR THE ARIZONA BORDER DURING THIS TIME. PRECIPITATION WILL TAPER OFF TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/ (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.